Korean J Ophthalmol > Volume 11(1); 1997 > Article
Korean Journal of Ophthalmology 1997;11(1):70-73.
DOI: https://doi.org/10.3341/kjo.1997.11.1.70    Published online June 30, 1997.
Dapsone maculopathy.
M S Seo, K C Yoon, Y G Park
Department of Ophthalmology, Chonnam National University Medical School & Hospital, Chonnam Research Institute of Medical Sciences, Kwangju, Korea.
Abstract
After the injection of about 10 gm of dapsone, a 38-year-old male showed a whitish-yellow patch in the macular region of both eyes, with decreased visual acuity of the counting finger in the right and 0.04 in the left eye. Two weeks after the start of systemic steroid therapy the patch disappeared, and on follow-up at 11 months, visual acuity was 0.02 in the right and 0.08 in the left eye, with macular degeneration and foveal nonperfusion. This retinal damage seems to be ischemic in origin and to be caused by a combination of acute severe peripheral hypoxemia and the vascular obstructive effect of red cell fragmentation resulting from massive hemolysis.
TOOLS
METRICS Graph View
  • 3 Crossref
  • 7 Scopus
  • 1,072 View
  • 22 Download
Related articles

Silicone oil keratopathy.1993 December;7(2)



ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
SKY 1004 Building #701
50-1 Jungnim-ro, Jung-gu, Seoul 04508, Korea
Tel: +82-2-583-6520    Fax: +82-2-583-6521    E-mail: kos@ophthalmology.org                

Copyright © 2024 by Korean Ophthalmological Society.

Developed in M2PI

Close layer
prev next